Acute endophthalmitis following intravitreal bevacizumab (Avastin) injection

Acute endophthalmitis following intravitreal bevacizumab (Avastin) injection

Author Aggio, F. B. Google Scholar
Farah, M. E. Google Scholar
Melo, G. B. de Google Scholar
d'Azevedo, P. A. Google Scholar
Pignatri, A. C. C. Google Scholar
Hofling-Lima, A. L. Google Scholar
Institution Universidade Federal de São Paulo (UNIFESP)
Abstract Purpose: To report two cases of acute endophthalmitis following intravitreal bevacizumab injection.Methods: Two patients with exudative age-related macular degeneration were treated sequentially with an intravitreal injection of bevacizumab and developed signs of severe but painless infectious endophthalmitis 2 days later. Vitreous samples were obtained, followed by the injection of vancomycin 1 mg/0.1 ml and ceftazidime 2.25 mg/0.1 ml. Pulsed-field gel electrophoresis (PFGE) was used to determine whether the isolated microorganisms were the same.Results: Coagulase-negative staphylococci were identified and isolated from the vitreous specimen of both patients. PFGE revealed different patterns of banding, excluding that interpatient contamination occured.Conclusions: Infectious endophthalmitis is a potential complication of intravitreal bevacizumab injection.
Keywords intravitreal bevacizumab
endophthalmitis
ocular inflammation
VEGF
Language English
Date 2007-03-01
Published in Eye. London: Nature Publishing Group, v. 21, n. 3, p. 408-409, 2007.
ISSN 0950-222X (Sherpa/Romeo, impact factor)
Publisher Nature Publishing Group
Extent 408-409
Origin http://dx.doi.org/10.1038/sj.eye.6702683
Access rights Closed access
Type Article
Web of Science ID WOS:000244604900018
URI http://repositorio.unifesp.br/handle/11600/29573

Show full item record




File

File Size Format View

There are no files associated with this item.

This item appears in the following Collection(s)

Search


Browse

Statistics

My Account